Sometimes I forget that Lantus really loses effectiveness over the course of a month. Yesterday morning I woke up with a bloodsugar of about 250, having taken two Novolog shots during the night. I had been going a little high in the mornings after fairly stable nights for about a week. I decided to open a new vial, since I'd been using the previous one for 34 days or something like that. I took the same dose. Last night, I was hypo, snacked, checked in another hour, was 75, ate a plum and a butterscotch candy (together 15-20 carbs) and went to sleep. When my father came by to tell me to get up, my blood sugar was 81 and by the time I actually got up two hours later it was 79. Wow. Lantus, you fiend!
In other news, I reordered my supplies yesterday, and there must have been some snafu, because my insulin and glucagon and test strips arrived today, shipped by overnight mail. Which I hope I'm not paying for. The polar packs were still frozen when they got to my house! That hasn't happened before. The stuff arrived in two boxes. The smaller one is about one cubic foot, and I was startled to find that the only thing inside was styrofoam, two polar packs, and a glucagon. The glucagon could easily have fit with the insulin in the other box. My syringes and needles have not arrived yet. I think I decided not to reorder lancets, since I seem to have enough of those. I am really running low on pen needles- I've been doing an unprecedented number of shots lately.
And in the final stretch of medical news, my testosterone levels were discovered to be way too high. I inject testosterone under medical supervision, and it appears that my dose was about 3x where it ought to have been. Maybe more. I am fantasizing that this means I don't really need to inject it. In the meantime however, my dose has been lowered and I have to get more blood drawn. Ouch! Last time it was drawn from my hand, and my hand looked like I had a mosquito bite. It hurt a lot, but it healed pretty well.